IMPORTANT NOTICE

The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at cust-serv@ams.org or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).

 

Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Affine semigroup rings
that are complete intersections


Authors: Klaus G. Fischer, Walter Morris and Jay Shapiro
Journal: Proc. Amer. Math. Soc. 125 (1997), 3137-3145
MSC (1991): Primary 13C40; Secondary 14M10
DOI: https://doi.org/10.1090/S0002-9939-97-03920-8
MathSciNet review: 1401741
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper presents a result concerning the structure of affine semigroup rings that are complete intersections. It generalizes to arbitrary dimensions earlier results for semigroups of dimension less than four. The proof depends on a decomposition theorem for mixed dominating matrices.


References [Enhancements On Off] (What's this?)

  • [BCS] R. A. Brualdi, K. L. Chavey, B. L. Shader, Rectangular L-matrices, Linear algebra and its applications, 196 (1994), 37 - 61. MR 95b:15011
  • [BR] R. A. Brualdi, H. J. Ryser, Combinatorial Matrix Theory, Cambridge University Press, Cambridge (1991). MR 93a:05087
  • [D] C. Delorme, Sous-monoides d'intersection complete de $\mathbf {N}$, Ann. Scient. Ec. Norm Sup., 9 (1976), 145 - 154. MR 53:10821
  • [FS1] K. Fischer, J. Shapiro, Generating prime ideals in the Minkowski ring of polytopes, Computational Algebra, Marcel Dekker, 151 (1994), 111-130. MR 94m:52014
  • [FS2] K. Fischer, J. Shapiro, Mixed matrices and binomial ideals, Journal of Pure and Applied Algebra, 113 (1996), 39-54.
  • [GP] R. L. Graham, H. O. Pollak, On addressing problems for loop switching, Bell System Tech. J. 50 (1971) 2495 - 2519. MR 44:6405
  • [H] J. Herzog, Generators and relations of abelian semigroups and semigroup rings, Manuscripta Mathematica, 3(1970), 175 - 193. MR 42:4657
  • [K] V. Klee, Recursive structure of S-matrices and an $O(m^2)$ algorithm for recognizing strong sign solvability, Linear Alg. Appls., 96 (1987), 233 - 247. MR 88j:15002
  • [RG-S] J. C. Rosales, Pedro A. García-Sánchez, On complete intersection affine semigroups, Communications in Algebra, 23(14) (1995), 5395-5412. MR 96m:14068
  • [S] A. Schrijver, Theory of Linear and Integer Programming, Wiley, Chichester 1986. MR 88m:90090

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13C40, 14M10

Retrieve articles in all journals with MSC (1991): 13C40, 14M10


Additional Information

Klaus G. Fischer
Affiliation: Department of Mathematical Sciences, George Mason University, Fairfax, Virginia 22030
Email: kfischer@gmu.edu

Walter Morris
Affiliation: Department of Mathematical Sciences, George Mason University, Fairfax, Virginia 22030
Email: wmorris@gmu.edu

Jay Shapiro
Affiliation: Department of Mathematical Sciences, George Mason University, Fairfax, Virginia 22030
Email: jshapiro@gmu.edu

DOI: https://doi.org/10.1090/S0002-9939-97-03920-8
Received by editor(s): January 22, 1996
Received by editor(s) in revised form: May 13, 1996
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society